Texas, 2014

Funnel Clouds in Texas, June 24 to 26, 2014

June 24 to 26, 2014 · NWS LCH · 2 events in 2 counties and zones

An unstable air mass remained across the region while a cold front moved in. Two funnel clouds were reported in Southeast Texas during this stormy period.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

An unstable air mass remained across the region while a cold front moved in. Two funnel clouds were reported in Southeast Texas during this stormy period.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jun 24, 2:39 PM CST, 2 hours 33 minutes earlier.

Area forecast discussion, Jun 24, 2:39 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
339 PM CDT TUE JUN 24 2014

.DISCUSSION...THE UPPER LVL RIDGE HAS BROKEN DOWN ACROSS THE
REGION WHILE GULF MOISTURE HAS CONTINUED TO INCREASE. THIS TREND
WILL CONTINUE INTO WEDNESDAY AND THURSDAY WITH MULTIPLE UPPER LVL
DISTURBANCES PASSING THE AREA WHILE PWATS INCREASE TO AROUND 2" OR
POSSIBLY MORE. THIS WILL RESULT IN STORMS BECOMING LIKELY FOR WED AND
THU.

WITH THE HIGH MOISTURE CONTENT AND FAIRLY SLOW STORM MOTION
EXPECTED (5-10KTS) LOCALIZED FLOODING MAY BE A CONCERN WED AND THU.

THE STREAM OF DEEP MOISTURE WILL SLOWLY DECREASE FRIDAY AND INTO
THE WEEKEND WHILE THE UPPER RIDGE SLOWLY NUDGES BACK INTO THE
REGION FROM THE EAST. THIS WILL DECREASE POPS THROUGH THE WEEKEND,
HOWEVER TIMING IS STILL IN QUESTION AS TO WHEN THE RIDGE BECOMES
ESTABLISHED. THE ECMWF IS A LITTLE EARLIER THAN THE GFS, HOWEVER
BOTH MODELS AGREE THAT BY MONDAY CONDITIONS WILL BE MUCH DRIER
WITH ONLY ISOLD AFTERNOON CONVECTION EXPECTED.

&&

.MARINE...AT THE SURFACE HIGH PRESSURE WILL REMAIN TO THE EAST
KEEPING THE FLOW ONSHORE, HOWEVER WITH THE UPPER RIDGE BREAKING
DOWN SCATTERED TO NUMEROUS SHOWERS AND STORMS CAN BE EXPECTED.
THIS MAY CAUSE WINDS TO BECOME GUSTY AND VARIABLE AT TIMES NEAR
STORMS. LOW PRESSURE WILL MOVE ACROSS THE PLAINS DURING THE LATER
PART OF THE WEEK INCREASING THE FLOW INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  76  87  75  87  75 /  30  60  30  60  30
KBPT  76  89  76  90  76 /  30  60  30  60  30
KAEX  73  89  73  86  73 /  30  60  30  60  30
KLFT  76  89  75  87  76 /  30  60  30  60  30

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES

&&
Hazardous weather outlook, Jun 24, 3:31 AM CST, 13 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
431 AM CDT TUE JUN 24 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
251100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
431 AM CDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP WITH DAYTIME
HEATING. OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
RAINFALL WILL BE THE MAIN HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A WEAKNESS IN THE UPPER LEVELS AND A SURGE OF DEEP MOISTURE WILL
RESULT IN WIDESPREAD SHOWERS AND THUNDERSTORMS FOR WEDNESDAY AND
THURSDAY. WITH THE DEEP MOISTURE...HIGH RAINFALL RATES WILL BE
POSSIBLE LEADING TO HEAVY RAINFALL AMOUNTS IN A SHORT PERIOD OF
TIME. THEREFORE...THERE WILL BE A CHANCE FOR MINOR STREET FLOODING
AND OF POOR DRAINAGE AREAS...ON THOSE DAYS. A DAILY CHANCE FOR
MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-251100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
431 AM CDT TUE JUN 24 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. OCCASIONAL CLOUD
TO WATER LIGHTNING STRIKES WILL BE THE MAIN HAZARD WITH THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

SOUTHERLY WINDS WILL BE INCREASING AS LOW PRESSURE DEVELOPS IN THE
SOUTHERN PLAINS BY MID WEEK. SMALL EXERCISE CAUTION MAY BE
REQUIRED OVER THE OUTER WATERS BY FRIDAY. A CONTINUED INCREASE IN
SHOWERS AND THUNDERSTORMS WILL OCCUR...ESPECIALLY ON WEDNESDAY AND
THURSDAY. OCCASIONAL CLOUD TO WATER LIGHTNING STRIKES...AND HEAVY
RAINFALL REDUCING VISIBILITIES BELOW 1 NM...WILL BE THE MAIN
HAZARDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Special weather statement, Jun 24, 12:36 PM CST, 4 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
136 PM CDT TUE JUN 24 2014

LAZ030-031-041-042-241930-
BEAUREGARD LA-ALLEN LA-CALCASIEU LA-JEFFERSON DAVIS LA-
136 PM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN...CALCASIEU
AND JEFFERSON DAVIS PARISHES UNTIL 230 PM CDT...

AT 133 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHEAST OF FIELDS...MOVING EAST AT 20
MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ORETTA...DE
QUINCY...BUHLER...SULPHUR...RAGLEY AND GILLIS.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3050 9302 3023 9335 3040 9370 3063 9356
Special weather statement, Jun 24, 1:03 PM CST, 4 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
203 PM CDT TUE JUN 24 2014

LAZ028-029-032-033-043>045-242000-
ST. LANDRY LA-RAPIDES LA-LAFAYETTE LA-EVANGELINE LA-ACADIA LA-
AVOYELLES LA-UPPER ST. MARTIN LA-
203 PM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...RAPIDES...
LAFAYETTE...EVANGELINE...ACADIA...AVOYELLES AND ST. MARTIN PARISHES
UNTIL 300 PM CDT...

AT 201 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER PRAIRIE RONDE...MOVING EAST AT 45 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...GRAND
PRAIRIE...SUNSET...OPELOUSAS...WHITEVILLE...GRAND COTEAU AND BUNKIE.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3117 9168 3114 9171 3106 9171 3098 9180
      3089 9179 3085 9181 3071 9173 3056 9175
      3051 9173 3050 9170 3043 9163 3039 9162
      3037 9164 3032 9162 3034 9219 3113 9266
      3119 9167
Special weather statement, Jun 24, 1:06 PM CST, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
206 PM CDT TUE JUN 24 2014

LAZ030-041-TXZ201-215-216-261-262-242000-
HARDIN TX-JEFFERSON TX-BEAUREGARD LA-CALCASIEU LA-ORANGE TX-
SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
206 PM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND CALCASIEU
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...
NEWTON...JEFFERSON AND ORANGE COUNTIES UNTIL 300 PM CDT...

AT 201 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER ROSE CITY...MOVING NORTHEAST AT 20 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LAKEVIEW...
VIDOR...PINE FOREST...WEISS BLUFF...BRIDGE CITY AND ORANGEFIELD.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3045 9382 3025 9340 2969 9435 2969 9436
      2988 9436 2988 9444 2989 9445 3005 9445
Special weather statement, Jun 24, 1:17 PM CST, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
217 PM CDT TUE JUN 24 2014

LAZ030-031-041-042-073-074-242015-
BEAUREGARD LA-ALLEN LA-CALCASIEU LA-JEFFERSON DAVIS LA-
WEST CAMERON LA-EAST CAMERON LA-
217 PM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN...CALCASIEU...
JEFFERSON DAVIS AND CAMERON PARISHES UNTIL 315 PM CDT...

AT 215 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF LAKE CHARLES...MOVING
NORTHEAST AT 25 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MOSS
BLUFF...BELL CITY...GILLIS...LEBLEU SETTLEMENT...IOWA AND TOPSY.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3015 9361 3055 9302 3024 9265 2996 9328
      3003 9328 3005 9330 3005 9332 2994 9333
      2992 9337
Special weather statement, Jun 24, 4:16 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
516 PM CDT TUE JUN 24 2014

TXZ180-242315-
TYLER TX-
516 PM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR TYLER COUNTY UNTIL 615 PM CDT...

AT 513 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF CHESTER...MOVING NORTHEAST
AT 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CHESTER AND
COLMESNEIL.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3103 9464 3106 9457 3105 9450 3103 9447
      3090 9439 3085 9463 3087 9463 3088 9462
      3089 9464 3101 9467

25
Special weather statement, Jun 24, 5:07 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
607 PM CDT TUE JUN 24 2014

LAZ041-TXZ215-216-261-262-250000-
JEFFERSON TX-CALCASIEU LA-ORANGE TX-SOUTHERN JASPER TX-
SOUTHERN NEWTON TX-
607 PM CDT TUE JUN 24 2014

...SIGNIFICANT WEATHER ADVISORY FOR CALCASIEU PARISH...SIGNIFICANT
WEATHER ADVISORY FOR JASPER...NEWTON...JEFFERSON AND ORANGE COUNTIES
UNTIL 700 PM CDT...

AT 603 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTH OF ROSE CITY...MOVING NORTHEAST AT
10 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...ROSE
CITY...VIDOR...PINE FOREST...MAURICEVILLE AND GIST.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3038 9392 3019 9369 2998 9402 3009 9413

25

The radar

The Lake Charles radar (KLCH), 75 km away, was scanning. The volume nearest the first event began at 23:12 UTC.

Open the radar archive at this moment

Event by event

2 funnel cloud. Local standard time, as filed.

Funnel Cloud, Jefferson

When
June 24, 5:12 PM CST
Where
Jefferson County, Nederland
Reported by
Broadcast Media
Coordinates
29.980, -93.980

A funnel cloud report over Nederland was passed along by Beaumont media.

Funnel Cloud, Jasper

When
June 26, 1:26 PM CST
Where
Jasper County, 2 mi NW of Kirbyville
Reported by
Broadcast Media
Coordinates
30.671, -93.944

A local radio station passed along a report of a funnel cloud 2 miles northwest of Kirbyville.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, June 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 525936, 525939.